From health checks to vaccines – Dr Jeff answers your health questions | The Sun
DR JEFF FOSTER is The Sun on Sunday’s new resident doctor and is here to help YOU.
Dr Jeff, 43, splits his time between working as a GP in Leamington Spa, Warks, and running his clinic, H3 Health, which is the first of its kind in the UK to look at hormonal issues for both men and women. See h3health.co.uk.
Q ) I AM a 65-year-old man and I do a lot of manual jobs with my hands.
My index finger seizes up and almost sets itself in a bent position. It’s painful. I can’t take ibuprofen due to other medication I’m on.
Is it arthritis, and is there anything else I can do to ease the pain and the “frozen” sensation?
Peter Whillasey, Northumberland
READ MORE HEALTH ADVICE
From health checks to vaccines – Dr Jeff answers your health questions
From penis problems to no sex drive – Dr Zoe answers your men’s health questions
A ) This sounds more like a “trigger finger” than arthritis. Trigger finger is a condition that affects one or more of your hand’s tendons, making it difficult to bend the affected finger or thumb.
In more advanced cases the finger can become stiff and even appear to “lock” in place, forcing the sufferer to have to manually release it.
Although it is possible to get arthritis in a single joint, most forms of arthritis tend to affect multiple joints and have a characteristic pattern of pain, swelling, and progressive loss of function.
If a single finger is seizing up and is not swollen most of the time, it is less likely to be a form of arthritis.
Generally, trigger fingers can be treated quite easily by using topical or oral antiinflammatories (if not “contraindicated”), by using a finger splint to stop it bending while it heals, or by having a localised corticosteroid injection into the area affected.
It is worth seeing your doctor about this.
Q ) I AM a 45-year-old woman and I’m not grossly overweight but I want to lose 2st so I bought some Saxenda weight-loss pens from the internet.
Most read in The Sun
Archie's mum reveals pride in son, 12, after he dies & family share new pic
Fans say same thing about Sky Sports' new scoreboard for Palace v Arsenal
Emmerdale actor Sam Gannon dies aged 31 after travelling to US
Archie dies after life support turned off as mum sobs 'he fought til the end'
I’ve been using them for two months and have noticed that I’m feeling exhausted all the time.
Could the Saxenda be causing this, and could it be doing me any other damage?
Janine Arthurs, Wishaw, North Lancs
A ) Saxenda, also known by the drug name liraglutide, is primarily used as a form of treatment for Type 2 diabetes but has also been shown to significantly help weight loss in certain patients.
Due to the way it works, it is not safe for everyone. Side-effects include nausea, vomiting, diarrhoea and also changes to mental health and sometimes a racing heartbeat.
Read More on The Sun
Major shops including Aldi and Asda pull popular food items from shelves
I had acrylic nails for two years straight… now my natural nails have gone GREEN
Having an informed conversation with a medical professional before starting any medication will help work out if it is safe for you to take, and if it is likely to be tolerated.
The take-home message here is to never use online pharmacies or doctor services that do not allow you speak to someone first or as part of continued care, which is crucial in determining what is the best and safest way to take a medicine.
Source: Read Full Article